Copyright 2014 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.
A 41-year-old white man with a history of myelofibrosis went on a sailing trip during which he was exposed to intense sunlight. Subsequently, he noted development of a nonpruritic rash on his face, trunk, and extremities. The rash was associated with intermittent fever, muscle pain, and weakness. His myelofibrosis had been treated 2 years earlier with a splenectomy and allogeneic peripheral hematopoietic stem cell transplantation from a single-antigen mismatched unrelated donor. A busulfan-based myeloablative regimen was used for preconditioning before the transplant. After the transplant, he experienced acute graft-vs-host disease predominantly manifested by gastrointestinal symptoms. He had received tacrolimus, but that was tapered off 4 months before his current problems began. His only current medication is daily oral acyclovir.
Mansh M, Johnson W, Lai J. Malar Rash in a Stem Cell Transplant Recipient. JAMA. 2014;312(5):547–548. doi:10.1001/jama.2014.1370
Customize your JAMA Network experience by selecting one or more topics from the list below.